Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 15, 2016, 3:21 PM EDT for Monroe County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 15, 2016, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WWUS82 KMFL 151921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED JUN 15 2016
FLZ073-075-174-151945-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
321 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR EAST CENTRAL MAINLAND MONROE AND WEST CENTRAL MIAMI-DADE COUNTIES
UNTIL 345 PM EDT...
* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF MAHOGANY HAMMOCK TO NEAR PA-HAY-OKEE OVERLOOK TO 7
MILES WEST OF ROYAL PALM RANGER. THESE STORMS WERE NEARLY
STATIONARY.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MAHOGANY HAMMOCK...PA-HAY-
OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2535 8099 2531 8074 2535 8067 2544 8065
2555 8081 2548 8107
TIME...MOT...LOC 1921Z 334DEG 2KT 2543 8096 2544 8083 2537 8072
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 15, 1:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Miami FL 152 PM EDT WED JUN 15 2016 .AVIATION... Scattered showers and thunderstorms so far this afternoon have been focused near the southeast terminals, with a few surface gusts of 25 to 35 knots reported near the strongest cells. Activity may spread a bit farther northward late this afternoon but will diminish around sunset with VFR conditions and light winds prevailing overnight. Scattered showers are expected to again develop midday Thursday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 92 76 91 / 30 60 20 40 Fort Lauderdale 78 92 77 92 / 40 60 20 40 Miami 77 92 78 91 / 40 60 20 40 Naples 78 89 79 87 / 20 50 20 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && AVIATION...22/KS
Hazardous weather outlook, Jun 15, 4:44 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 444 AM EDT WED JUN 15 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 152045- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 444 AM EDT WED JUN 15 2016 ...SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN FLORIDA, MAINLY IN THE AFTERNOON AND EARLY EVENING OVER THE INTERIOR AND SOUTHEAST FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL. WIND: GUSTY WINDS FROM 40 TO 50 MPH MAY BE POSSIBLE WITH THE STRONGER THUNDERSTORMS TODAY. TEMPERATURES: APPARENT TEMPERATURES, OR HEAT INDEX, WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF THE WESTERN INTERIOR PENINSULA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 15, 12:06 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT WED JUN 15 2016 FLZ073-074-173-151630- COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL- METROPOLITAN MIAMI DADE FL- 1206 PM EDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 1230 PM EDT... * AT 1205 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MIAMI INTERNATIONAL AIRPORT...OR NEAR HIALEAH...MOVING NORTHEAST AT 20 MPH. * THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MIAMI...HIALEAH...CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS... NORTH MIAMI...DORAL...NORTH MIAMI BEACH...AVENTURA...MIAMI LAKES... HIALEAH GARDENS...OPA-LOCKA...MIAMI SPRINGS...SWEETWATER... MIAMI SHORES...WEST MIAMI...EL PORTAL...MEDLEY... PALM SPRINGS NORTH AND PINEWOOD. LAT...LON 2571 8027 2578 8042 2595 8041 2596 8013 TIME...MOT...LOC 1605Z 209DEG 19KT 2580 8030 KSCHARF
Special weather statement, Jun 15, 12:47 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1247 PM EDT WED JUN 15 2016 FLZ073-074-173-151715- COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL- METROPOLITAN MIAMI DADE FL- 1247 PM EDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR CENTRAL MIAMI-DADE COUNTY UNTIL 115 PM EDT... * AT 1246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE REDLAND...MOVING NORTH AT 25 MPH. * THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HOMESTEAD...KENDALL...THE REDLAND...HOMESTEAD GENERAL AIRPORT... DORAL...SWEETWATER...KENDALE LAKES...GOULDS... INTERSECTION KROME AND KENDALL DRIVE...WEST PERRINE... THE HAMMOCKS...SUNSET...RICHMOND HEIGHTS...THE CROSSINGS... UNIVERSITY PARK...RICHMOND WEST...WEST KENDALL...HOMESTEAD BASE... LEISURE CITY AND ZOO MIAMI. LAT...LON 2548 8038 2549 8058 2583 8063 2582 8033 TIME...MOT...LOC 1646Z 181DEG 20KT 2556 8049 KSCHARF
Special weather statement, Jun 15, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED JUN 15 2016
FLZ073-075-174-151945-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
321 PM EDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR EAST CENTRAL MAINLAND MONROE AND WEST CENTRAL MIAMI-DADE COUNTIES
UNTIL 345 PM EDT...
* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF MAHOGANY HAMMOCK TO NEAR PA-HAY-OKEE OVERLOOK TO 7
MILES WEST OF ROYAL PALM RANGER. THESE STORMS WERE NEARLY
STATIONARY.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MAHOGANY HAMMOCK...PA-HAY-
OKEE OVERLOOK AND EVERGLADES NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2535 8099 2531 8074 2535 8067 2544 8065
2555 8081 2548 8107
TIME...MOT...LOC 1921Z 334DEG 2KT 2543 8096 2544 8083 2537 8072
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jun 15, 12:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jun 15, 5:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 15, 7:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 15, 7:19 PM EDT | Special Marine Warning | MFL | 41 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.